Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Prescribed metformin for diabetes. Experiencing stinging sensation on foot. Due to medicine?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2757 Questions
Question
Approximately 3/4 days after my doctor prescribed Metformin (for type2 diabetes), I have been experiencing painful stinging sensations in both my feet..could this be as a result of taking this medication? Prior to this, I had never had any issue whatsoever with regards to my feet. Should I discontinue with it..If so, what (if any) would be the side-effects?. I look forward to your reply.
Thankyou.
Posted Tue, 7 May 2013 in Diabetes
 
 
Answered by Dr. Srikanth Reddy 4 hours later
Hello,
Thanks for using health care magic for posting your query.
I have gone through your given history in detail.
Pins and needle sensation in a diabetic suggests peripheral neuropathy for most of the diabetics. However in your history you have demonstrated a clear association between your start of metformin and pins and needle sensation. Infact many patients do have this kind of side-effect after staring metformin. In that case you should contact your doctor and consider shifting metformin to other antidiabetic drug. There are plenty of new drugs in the market which may not cause you this kind of problem. Its difficult to predict whether you would have had that symptom or not in the beginning of the treatment.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
In future if you wish to contact me directly, you can use the below mentioned link:
bit.ly/dr-srikanth-reddy

Wish you good health,
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
 
Follow-up: Prescribed metformin for diabetes. Experiencing stinging sensation on foot. Due to medicine? 20 hours later
Your reply is much appreciated, thankyou Doctor XXXXXXX XXXXXXX
I will be intouch with my family doctor to discuss your kindly advice,
to consider an alternative antidiabetic drug that will hopefully have
a lesser or non stinging effect on my feet.
Regards XXXXXX
 
 
Answered by Dr. Srikanth Reddy 2 hours later
Hi,
I am sure things will improve fast. If the problem is cause of the drugs, it will resolve fast after stopping the drug.
Do consider regular exercise in your daily routine. It has a good impact on the blood sugars.

Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you can close the discussion and rate the answer accordingly.
In future if you wish to contact me directly, you can use the below mentioned link:
bit.ly/dr-srikanth-reddy

Wish you good health,
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor